Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2006, 6:45 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 6:45 PM PDT (01:45 UTC)
- Expired
- Jul 22, 2006, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 107 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -794 J/kg
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 230145
FFWVEF
CAC071-230445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 PM PDT SAT JUL 22 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST
CALIFORNIA...
* UNTIL 945 PM PDT.
* AT 640 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE SAWTOOTH BURN AREA.
MORE THUNDERSTORMS WERE DEVELOPING TO THE SOUTHEAST AND MOVING
NORTHWEST TOWARD THE BURN AREA. THESE STORMS WILL PRODUCE MORE
RAIN OVER THE BURN AREA...AND WILL LIKELY RESULT IN MUD AND DEBRIS
FLOWS.
* LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3404 11654 3409 11642 3416 11643 3410 11660
3404 11660
$$
MORGAN2 follow-up statements
000
WGUS75 KVEF 230314
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
814 PM PDT SAT JUL 22 2006
CAC071-230445-
SAN BERNARDINO CA-
814 PM PDT SAT JUL 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR
EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY...
LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY.
AT 810 PM...RADAR INDICATED THAT THUNDERSTORMS WERE MOVING AWAY FROM
THE BURN AREAS. HOWEVER...AS MUCH AS ONE INCH OF RAIN HAD FALLEN
OVER THE BURN AREAS THIS EVENING...AND MUD AND DEBRIS FLOWS MAY
ALREADY BE OCCURRING AT THE HIGHER ELEVATIONS. PREVIOUS FLOWS HAVE
TAKEN AS LONG AS THREE HOURS TO MOVE DOWNHILL INTO POPULATED AREAS.
PEOPLE IN AND NEAR THE BURN AREAS SHOULD BE ALERT AND READY TO MOVE
TO HIGHER GROUND AT THE FIRST SIGN OF MUD OR DEBRIS FLOWS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3404 11654 3409 11642 3416 11643 3410 11660
3404 11660
$$
MORGAN000
WGUS75 KVEF 230437
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
935 PM PDT SAT JUL 22 2006
CAC071-230445-
SAN BERNARDINO CA-
935 PM PDT SAT JUL 22 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 935 PM...RADAR INDICATED THAT ISOLATED LIGHT RAIN SHOWERS
CONTINUED NEAR THE BURN AREAS. NO REPORTS OF MUD OR DEBRIS FLOWS
HAVE BEEN RECEIVED...AND THE THREAT OF HEAVY RAIN APPEARS TO HAVE
ENDED. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 945 PM.
LAT...LON 3404 11654 3409 11642 3416 11643 3410 11660
3404 11660
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:10 PM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 2:10 PM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 210 PM PDT SAT JUL 22 2006 .SYNOPSIS...STRONG HIGH PRESSURE AND A MOIST UNSTABLE AIR MASS OVER THE REGION WILL PROVIDE HOT CONDITIONS AND ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE WEEKEND AND EARLY IN THE COMING WEEK. && .SHORT TERM...EARLY ON THE MAIN FEATURE OF INTEREST IS THE SMALL MESOSCALE CONVECTIVE VORTEXT WHICH IS CURRENTLY CENTERED NEAR LAKE MEAD. MODELS SHOW THIS MOVING UP THE WEST SIDE OF THE HIGH CENTER OVERNIGHT. THIS FEATURE SHOULD HELP DRIVE CONVECTION THROUGH THE EVENING HOURS ESPECIALLY OVER THE NORTHWEST THIRD OF THE CWA. FURTHER TO THE EAST IT REMAINS TO BE SEEN IF CONVECTION CAN REALLY GET GOING THE REST OF THE AFTERNOON AND EVENING IN THE WAKE OF THE WAVE AND ITS ASSOCIATED SUBSIDENCE. DOUBT MUCH WILL GET GOING THERE...BUT THE FLY IN THE OINTMENT COULD BE CONVECTION OVER THE MOGOLLON RIM WHICH COULD GENERATE AT LEAST A BIT OF A COLD POOL AND PROGRESS WESTWARD IN THE GENERAL FLOW. FEEL BEST CHANCE FOR CONVECTION THIS EVENING AND OVERNIGHT WILL BE IN AREA OF FORCING FROM THE MCV. REALLY DONT SEE A WHOLE LOT OF CHANGE IN THE REST OF THE SHORT TERM AS THE HIGH BUILDS SOUTH. WITH AMPLY MOISTURE TRAPPED UNDER THE HIGH AND MID LEVEL MOISTURE GETTING RECYCLED...FEEL AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE DUE TO SOLAR HEATING ESPECIALLY OVER HIGHER TERRAIN THROUGH MONDAY. FOR TEMPS GENERALLY WENT A FEW DEGREES COOLER THAN THE MET...CLOSER TO THE MAV AS DIRTY HIGH CLOUDS KEEP TEMPS FROM FULL POTENTIAL MOST PLACES. && .LONG TERM... PREVIOUS FORECAST THINKING FOR THE LONG TERM REMAINS ON TRACK AND LITTLE CHANGE HAS BEEN MADE TO FORECAST. UPPER LVL HIGH IN PLACE OVER THE SOUTHERN NEVADA AND ARIZONA BEGINS TO WEAKEN AND SHIFT EASTWARD BY LATE NEXT WEEK AS THE GFS AND THE ECMWF SHOW A TROF MOVING INTO THE WEST COAST AND WEAKENING THE WEST SIDE OF THE HIGH. AFTERNOON CONVECTION WILL CONTINUE THROUGH THE WEEK AS EXPECT LINGERING MOISTURE TO REMAIN TRAPPED UNDERNEATH THE HIGH. THUNDERSTORM CHANCES WILL DECREASE SLIGHTLY AFTER WEDNESDAY AS DRIER SOUTHWESTERLY FLOW MOVES IN. THE WILD CARD FOR LATE NEXT WEEK WILL BE THE EXACT TRACK OF TROPICAL STORM EMILIA. NHC TRACK HAS THE STORM MOVING TO THE NORTHWEST JUST OFFSHORE OF BAJA THROUGH DAY FIVE. MODELS SEEM TO BE BRINGING MOISTURE FROM EMILIA UP INTO OUR AREA LATE NEXT WEEK. WILL HAVE TO BE WATCHED FOR POTENTIAL IMPACTS TO OUR AREA. && .AVIATION...WDLY SCT THUNDERSTORMS ACROSS ALL CORRIDORS THIS AFTERNOON WITH THE HIGHEST CONCENTRATIONS OF STORMS ACROSS THE BEATTY AND DAGGETT CORRIDORS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BAILEY/MOSES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 22, 8:16 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 816 AM PDT SAT JUL 22 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-230700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 816 AM PDT SAT JUL 22 2006 /816 AM MST SAT JUL 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL SLOWLY MOVE THROUGH THE MOJAVE DESERT AREA THIS MORNING AND WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE TO PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA. ALONG WITH FREQUENT LIGHTNING...THE STRONGEST OF THE STORMS WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND STRONG DOWN BURST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS HIGH PRESSURE CONTINUES TO BUILD SOUTHWARD...LOW LEVEL MOISTURE WILL REMAIN UNDERNEATH...CREATING A DAILY CHANCE FOR THUNDERSTORMS...ESPECIALLY OVER AREA MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:47 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.